zbMATH — the first resource for mathematics

The real Seifert form and the spectral pairs of isolated hypersurface singularities. (English) Zbl 0851.14015
For a hypersurface singularity \(f: (\mathbb{C}^{n+1}, 0)\to (\mathbb{C}, 0)\), a discrete invariant \(\text{Spp} (f)\) called the set of spectral pairs is defined as an element in the free abelian group generated by \(\mathbb{Q} \times \mathbb{N}\). It determines and is determined by the collection of Hodge numbers of the cohomology of the Milnor fiber of \(f\). The main result of this article stated in the beginning part is the following:
Theorem. Consider the image \(\text{Spp}_{\text{mod-}2} (f)\) of \(\text{Spp} (f)\) under the projection induced by \[ \mathbb{Q} \times \mathbb{N}\to (\mathbb{Q}/ 2\mathbb{Z}) \times \mathbb{N}. \] Then the information contained in \(\text{Spp}_{\text{mod-}2} (f)\) is equivalent to the information contained in the real Seifert form of the singularity \(f\).
Needless to say, this theorem has no meaning unless the meaning of the phrase “the information contained in the real Seifert form of the singularity \(f\)” is made clear. Let \(F\) denote the Milnor fiber of \(f\) and let \(U= \widetilde {H}_n (F, \mathbb{R})\). The monodromy defines an isomorphism \(h: U\to U\) and the intersection form defines a map \(b:U\to U^*= \operatorname{Hom} (U, \mathbb{R})\). Besides, in case \(n>0\) we have the canonical identification \(U^*= H_n (F, \partial F, \mathbb{R})\) and the variation isomorphism \(\text{Var}: U^*\to U\) is defined. The real Seifert form \(L\) is the bilinear form on \(U\) defined by \(L(a, b)= \langle \text{Var}^{-1} (a), b\rangle\) for \(a, b\in U\), where \(\langle\;, \;\rangle: U^* \times U\to \mathbb{R}\) denotes the canonical pairing. The author defines two bilinear forms on real vector spaces \(U_1\) and \(U_2\) to be isomorphic, if their induced hermitian forms on \(U_1 \otimes \mathbb{C}\) and \(U_2 \otimes \mathbb{C}\) are isomorphic in a natural manner.
The above theorem implies that \(\text{Spp}_{\text{mod-} 2} (f)\) determines and is determined by the isomorphism class of the linear form \(L\) on \(U\). In order to verify the theorem the author considers the quadruplet \((U \otimes \mathbb{C}, b\otimes 1_\mathbb{C}, h\otimes 1_\mathbb{C},\text{Var} \otimes 1_\mathbb{C})\) instead of the Seifert form \(L\). This quadruple is the model of the generalized concept called hermitian variation structures. The theory of hermitian variation structures is developed in this article.
Reviewer: T.Urabe (Tokyo)

14J17 Singularities of surfaces or higher-dimensional varieties
32S55 Milnor fibration; relations with knot theory
14C30 Transcendental methods, Hodge theory (algebro-geometric aspects)
Full Text: Numdam EuDML
[1] Arnold, V.I. , Gusein-Zade, S.M. and Varchenko, A.N. : Singularities of Differentiable Mappings , Vol. 2, Birkhauser, Boston, 1988.
[2] Demazure, M. : Classification des germes a point critique isolé et a nombres de modules 0 ou 1 (d’apres Arnold) . Sém. Bourbaki 26e année 1973/ 74,443 (1974). · Zbl 0359.57012
[3] Durfee, A. and Kaufman, L. : Periodicity of branched cyclic covers . Math. Ann. 218 (1975) 157-174. · Zbl 0296.55001
[4] Milnor, J. : On Isometries of Inner Product Spaces . Inventiones Math. 8 (1969) 83-97. · Zbl 0177.05204
[5] Némethi, A. : The equivariant signature of hypersurface singularities , will appear in Topology. · Zbl 0821.32030
[6] Némethi, A. : The semi-ring structure and the spectral pairs of sesqui-linear forms , Algebra Colloq. 1:1 (1994) 85-95. · Zbl 0814.11022
[7] Neumann, W.D. : Invariants of plane curve singularities . Monographie N^\circ 31 de L’Enseignement Math. (1983). · Zbl 0586.14023
[8] Sakamoto, K. : Milnor fiberings and their Characteristic Maps . Proc. Intern. Conf. on Manifolds and Related topics in Topology. Tokyo (1973). · Zbl 0321.32010
[9] Scherk, J. and Steenbrink, J.H.M. : On the Mixed Hodge Structure on the Cohomology of the Milnor Fibre . Math. Ann. 271 (1985) 641-665. · Zbl 0618.14002
[10] Schrauwen, R. and Steenbrink, J. and Stevens, J. : Spectral Pairs and the Topology of Curve Singularities . Proc. of Symposia in Pure Math. 53 (1991) 305-327. · Zbl 0749.14003
[11] Steenbrink, J.H.M. : Mixed Hodge Structures on the Vanishing Cohomology . Nordic Summer School/NAVF, Symposium in Math. Oslo (1976). · Zbl 0373.14007
[12] Steenbrink, J.H.M. : Intersection form for quasi-homogeneous singularities . Comp. Math. 34 (1977) 211-233. · Zbl 0347.14001
[13] Steenbrink, J.H.M. : Mixed Hodge structures associated with isolated singularities . Proc. of Symp. in Pure Math. 40 Part 2 (1983). · Zbl 0515.14003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.